Alert archive / Florida / Coastal Flood Statements in 2015

Coastal Flood Statement 2, NWS Miami, FL

October 2, 20154 counties in Florida

NWS Miami, FL issued this coastal flood statement at Oct 2, 2015, 2:59 PM EDT for 4 counties in Florida. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2015, 2:59 PM EDT (18:59 UTC)
Expired
Oct 4, 2015, 2:35 PM EDT
In force
48 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WHUS42 KMFL 021859
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT FRI OCT 2 2015

FLZ168-172-173-030300-
/O.CAN.KMFL.CF.Y.0001.000000T0000Z-151002T1900Z/
/O.NEW.KMFL.CF.S.0002.151002T1859Z-151003T2000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
259 PM EDT FRI OCT 2 2015

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDES...

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND A MODERATE
  NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST
  SENSITIVE LOCATIONS.

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE
  AROUND 1 AM AND 1 PM SATURDAY.

* IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES.

&&

$$

FLZ069-075-174-022000-
/O.CAN.KMFL.CF.S.0001.000000T0000Z-151002T1900Z/
COASTAL COLLIER-MAINLAND MONROE-FAR SOUTH MIAMI DADE-
259 PM EDT FRI OCT 2 2015

ASTRONOMICAL TIDES HAVE LOWERED ENOUGH THAT TIDAL FLOODING IS NO
LONGER EXPECTED.

$$


HTTP://WWW.WEATHER.GOV/MIAMI
7 follow-up statements
785 
WHUS42 KMFL 022326
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
726 PM EDT FRI OCT 2 2015

FLZ168-172-173-030730-
/O.CON.KMFL.CF.S.0002.000000T0000Z-151003T2000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
726 PM EDT FRI OCT 2 2015

...MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE...

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR 
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND A MODERATE 
  NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST 
  SENSITIVE LOCATIONS. 

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES 
  ARE AROUND 1 AM AND 1 PM SATURDAY. 

* IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN 
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. 

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
446 
WHUS42 KMFL 030914
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
514 AM EDT SAT OCT 3 2015

FLZ168-172-173-031715-
/O.NEW.KMFL.RP.S.0032.151003T0914Z-151005T1200Z/
/O.EXT.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
514 AM EDT SAT OCT 3 2015

...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY MORNING...

...MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE...

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR 
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND A MODERATE 
  NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST 
  SENSITIVE LOCATIONS. 

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE
  AROUND 1 PM TODAY AND AROUND 130 AM SUNDAY.

* IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN 
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. 

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

FLZ069-031715-
/O.EXB.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
COASTAL COLLIER-
514 AM EDT SAT OCT 3 2015

...MINOR COASTAL FLOODING NEAR TIMES OF HIGH TIDE...

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND PERSISTENT
  NORTHWESTERLY TO WESTERLY WINDS WILL CAUSE MINOR COASTAL
  FLOODING IN THE MOST SENSITIVE LOCATIONS.

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE
  AROUND 5 AM AND 7 PM TODAY.

* IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN 
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. 

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
228 
WHUS42 KMFL 031118
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
718 AM EDT SAT OCT 3 2015
 
FLZ172-173-040015-
/O.CAN.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/
/O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
718 AM EDT SAT OCT 3 2015

...HIGH RIP CURRENT RISK IS CANCELLED...
 

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR 
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND A MODERATE 
  NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST 
  SENSITIVE LOCATIONS. 

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES 
  ARE AROUND 1 PM TODAY AND AROUND 130 AM SUNDAY. 

* IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN 
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. 
 

&&

$$

FLZ168-040015-
/O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
/O.CON.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/
COASTAL PALM BEACH-
718 AM EDT SAT OCT 3 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
MORNING...
 

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR 
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND A MODERATE 
  NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST 
  SENSITIVE LOCATIONS. 

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES 
  ARE AROUND 1 PM TODAY AND AROUND 130 AM SUNDAY. 

* IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN 
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. 

THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF NORTHERN
PALM BEACH COUNTY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

FLZ069-040015-
/O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
COASTAL COLLIER-
718 AM EDT SAT OCT 3 2015
 

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR 
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED..AND PERSISTENT 
  NORTHWESTERLY TO WESTERLY WINDS WILL CAUSE MINOR COASTAL 
  FLOODING IN THE MOST SENSITIVE LOCATIONS. 

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES AT
  THE NAPLES PIER IS 7 PM THIS EVENING.

* IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN 
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. 

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
692 
WHUS42 KMFL 031118 CCA
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
718 AM EDT SAT OCT 3 2015
 
FLZ172-173-040015-
/O.CAN.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/
/O.COR.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
718 AM EDT SAT OCT 3 2015

...HIGH RIP CURRENT RISK IS CANCELLED...

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND A SMALL
  NORTHEAST GROUND SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE
  MOST SENSITIVE LOCATIONS.

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES 
  ARE AROUND 1 PM TODAY AND AROUND 130 AM SUNDAY. 

* IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN 
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. 
 

&&

$$

FLZ168-040015-
/O.COR.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
/O.COR.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/
COASTAL PALM BEACH-
718 AM EDT SAT OCT 3 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
MORNING...
 

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR 
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND A MODERATE 
  NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST 
  SENSITIVE LOCATIONS. 

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES 
  ARE AROUND 1 PM TODAY AND AROUND 130 AM SUNDAY. 

* IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN 
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. 

THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF NORTHERN
PALM BEACH COUNTY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

FLZ069-040015-
/O.COR.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
COASTAL COLLIER-
718 AM EDT SAT OCT 3 2015
 

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR 
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND PERSISTENT 
  NORTHWESTERLY TO WESTERLY WINDS WILL CAUSE MINOR COASTAL 
  FLOODING IN THE MOST SENSITIVE LOCATIONS. 

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES AT
  THE NAPLES PIER IS 7 PM THIS EVENING.

* IMPACTS...MINOR TIDAL INUNDATION IS LIKELY...RESULTING IN 
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES. 

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
772 
WHUS42 KMFL 032242
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
642 PM EDT SAT OCT 3 2015

FLZ168-051200-
/O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
/O.CON.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/
COASTAL PALM BEACH-
642 PM EDT SAT OCT 3 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
MORNING...

...MINOR COASTAL FLOODING POSSIBLE THIS WEEKEND...

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR 
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND A MODERATE 
  NORTHEAST SWELL WILL CAUSE MINOR COASTAL FLOODING IN THE MOST 
  SENSITIVE LOCATIONS. 

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE 130
  AM AND 230 PM SUNDAY.

* IMPACTS...MINOR TIDAL INUNDATION IS POSSIBLE...RESULTING IN
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES.

THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF NORTHERN
PALM BEACH COUNTY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

FLZ069-172-173-051200-
/O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
COASTAL COLLIER-COASTAL BROWARD-COASTAL MIAMI DADE-
642 PM EDT SAT OCT 3 2015

...MINOR COASTAL FLOODING POSSIBLE THIS WEEKEND...

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR 
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND A SMALL 
  NORTHEAST GROUND SWELL WILL CAUSE MINOR COASTAL FLOODING IN 
  THE MOST SENSITIVE LOCATIONS. 

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE AROUND
  130 AM AND 230 PM SUNDAY

* IMPACTS...MINOR TIDAL INUNDATION IS POSSIBLE...RESULTING IN
  FLOODING OF LOCALIZED ROADS AND POORLY DRAINED LOCALES.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
866 
WHUS42 KMFL 040924
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
524 AM EDT SUN OCT 4 2015

...HIGH RISK OF RIP CURRENTS COLLIER COUNTY BEACHES TODAY...

FLZ168-050400-
/O.CAN.KMFL.RP.S.0032.000000T0000Z-151005T1200Z/
/O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
COASTAL PALM BEACH-
524 AM EDT SUN OCT 4 2015

...HIGH RIP CURRENT RISK IS CANCELLED...

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR
  CYCLE...TIDAL LEVELS RUNNING ABOVE PREDICTED...AND A MODERATE
  NORTHEAST SWELL MAY CAUSE MINOR TIDAL FLOODING IN THE MOST
  SENSITIVE LOCATIONS.

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE
  BETWEEN 2 AND 3 PM THIS AFTERNOON.

* IMPACTS...MINOR TIDAL INUNDATION IS POSSIBLE...RESULTING IN SOME
  FLOODING OF DOCKS, PIERS, AND ROADS WITH POOR DRAINAGE.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES OF
NORTHERN AND CENTRAL PALM BEACH COUNTY.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

FLZ069-050400-
/O.CAN.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
/O.NEW.KMFL.RP.S.0033.151004T0924Z-151005T0400Z/
COASTAL COLLIER-
524 AM EDT SUN OCT 4 2015

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING.

* TIMING...NOW THROUGH THIS EVENING

* IMPACTS...RIP CURRENTS ARE EXPECTED WHICH WILL CREATE DANGEROUS
  SWIMMING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

FLZ172-173-050400-
/O.CON.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
524 AM EDT SUN OCT 4 2015

...MINOR COASTAL FLOODING POSSIBLE TODAY...

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR
  CYCLE AND TIDAL LEVELS RUNNING ABOVE PREDICTED MAY CAUSE MINOR
  TIDAL FLOODING IN THE MOST SENSITIVE LOCATIONS.

* TIMING...PARTICULARLY AROUND HIGH TIDES. THE NEXT HIGH TIDES ARE
  AROUND 3 PM THIS AFTERNOON.

* IMPACTS...MINOR TIDAL INUNDATION IS POSSIBLE...RESULTING IN SOME
  FLOODING OF DOCKS, PIERS, AND ROADS WITH POOR DRAINAGE.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
254 
WHUS42 KMFL 041835
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EDT SUN OCT 4 2015

...HIGH RISK OF RIP CURRENTS COLLIER COUNTY BEACHES TODAY...

FLZ168-172-173-050245-
/O.CAN.KMFL.CF.S.0002.000000T0000Z-151005T1200Z/
/O.NEW.KMFL.CF.S.0003.151005T0400Z-151005T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
235 PM EDT SUN OCT 4 2015

...MINOR COASTAL FLOODING NO LONGER EXPECTED...

* TIDES HAVE LOWERED THIS WEEKEND SUCH THAT MINOR COASTAL FLOODING
  IS NOT ANTICIPATED. HOWEVER...ANOTHER STATEMENT MAY BE NECESSARY
  LATER MONDAY...IF INCREASING SWELL IS EXPECTED TO CAUSE ANY
  ADDITIONAL ISSUES ALONG COASTAL AREAS INTO TUESDAY AND
  WEDNESDAY.


&&

$$

FLZ069-050245-
/O.CON.KMFL.RP.S.0033.000000T0000Z-151005T0400Z/
COASTAL COLLIER-
235 PM EDT SUN OCT 4 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* TIMING...THROUGH THIS EVENING.

* IMPACTS...MODERATE WESTERLY WINDS ALONG THE GULF COAST ARE
  EXPECTED TO LEAD TO RIP CURRENTS...WHICH WILL CREATE DANGEROUS
  SWIMMING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 2, 1:43 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 2, 1:43 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT FRI OCT 2 2015

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST WITH A WNW
SURFACE WIND. VERY LITTLE CHANCE IN THE WAY OF PRECIPITATION THIS
AFTERNOON AS PER THE 12Z MFL SOUNDING SHOWING A VERY STABLE
ENVIRONMENT BUT LEFT VCSH IN THE TERMINALS FOR NOW. THERE COULD
BE A REPEAT PERFORMANCE OF THE IFR CIGS ALONG THE EAST COAST LATE
TONIGHT BUT LOW CONFIDENCE FORECAST AT THIS POINT. THE NAM
INITIALIZED BEST ON THE 12Z MFL SOUNDING THIS MORNING BUT STILL
NOT TO THE EXTENT OF SHOWING A STRONG SURFACE INVERSION THAT WAS
IN PLACE. IT DOES SHOW ANOTHER INVERSION DEVELOPING BUT TO A
LESSER SCALE AND NOT SATURATED IN THE CASE OF THIS MORNING. SO IN
A NUTSHELL, ONLY PLACED SCT015 FOR THE EAST COAST TERMINALS UNTIL
FURTHER GUIDANCE BECOMES AVAILABLE.

KOB

&&

.PREV DISCUSSION... /ISSUED 1013 AM EDT FRI OCT 2 2015/

UPDATE...
NO CHANGES TO THE MORNING UPDATES ARE PLANNED AT THIS TIME. THE
12Z MFL SOUNDING DEPICTS A VERY STABLE SOUNDING WHICH EXPLAINS THE
LOW STRATUS THAT FORMED THIS MORNING. THE LOW LAYERS ARE BEGINNING
TO MIX CURRENTLY AND VISIBLE SATELLITE INDICATES THESE LOW
CEILINGS ARE RAPIDLY THINNING. THE 500MB TEMPERATURE REMAINS VERY
WARM FOR THIS TIME OF YEAR SO THIS ALONG WITH THE STABLE
ENVIRONMENT SHOULD YIELD VERY LITTLE SHOWER DEVELOPMENT THIS
AFTERNOON.

KOB

PREV DISCUSSION... /ISSUED 743 AM EDT FRI OCT 2 2015/

AVIATION...
IFR CIGS DEVELOPED OVER THE MAINLAND EARLY THIS MORNING AND
ADVECTED TO THE SOUTHEAST COAST IN THE NORTHWESTERLY FLOW AROUND
HURRICANE JOAQUIN. THIS WILL LIKELY DISSIPATE AFTER SUNRISE BUT
NOT REAL CONFIDENT IN THE TIMING. THE FOG CHANNEL FROM IR IMAGERY
SHOWS THE DECK BEGINNING TO THIN SO HAVE IT BREAKING UP AROUND 14Z
BUT IT COULD BE EARLIER. IN ADDITION, SHORT TERM HIGH RESOLUTION
MODEL GUIDANCE SHOWS A FEW SHRA THIS AFTERNOON BUT LIMITED SO ONLY
PLACED VCSH IN ALL TERMINALS. SURFACE WIND WILL REMAIN NW THROUGH
THE FORECAST AS JOAQUIN MOVES SLOWLY TO THE NORTH.

KOB

PREV DISCUSSION... /ISSUED 452 AM EDT FRI OCT 2 2015/

MINOR CORRECTION FOR WORDING...

DISCUSSION...

THE MAJOR SYNOPTIC FEATURES ACROSS THE REGION INCLUDE MAJOR
HURRICANE JOAQUIN IN THE SOUTHEAST BAHAMAS...A WEAK COLD FRONT
EXTENDING INTO NORTHERN FLORIDA AND AN LARGE AMPLITUDE UPPER LEVEL
TROUGH BUILDING INTO THE EASTERN CONUS AND THE EASTERN GULF.
WHILE HURRICANE JOAQUIN IS ON A CURRENT NORTH NORTHWEST
TRACK...THE UPPER LEVEL TROUGH IS FORECAST TO DEEPEN AND SHIFT
EASTWARD THROUGH TODAY WITH HURRICANE JOAQUIN THEN FORECAST TO BE
ON A GENERALLY NORTH NORTH NORTHEAST TRACK LATER TODAY AND
THROUGH THE NEXT COUPLE OF DAYS.

FOR TODAY...THE GENERAL CONSENSUS OF THE GLOBAL MODELS INDICATES
THAT SOME DRIER AIR WILL CONTINUE TO MOVE ACROSS THE EASTERN GULF
AND ENTER SOUTH FLORIDA...HOWEVER THERE WILL BE SUFFICIENT
MOISTURE FROM THE EXTREME OUTER PERIPHERY OF HURRICANE JOAQUIN TO
RESULT IN SOME SCATTERED SHOWERS MAINLY EXPECTED ACROSS THE
ATLANTIC WATERS AND ALONG THE ATLANTIC METRO AREAS WITH SOME
ISOLATED THUNDERSTORMS POSSIBLE. WITH NORTHWESTERLY SURFACE WINDS
FORECAST TO PERSIST ACROSS THE REGION TODAY...GULF SHOWERS AND
ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE.

FOR THE WEEKEND...AS HURRICANE JOAQUIN IS FORECAST TO CONTINUE
TRACKING NORTH NORTHEAST...BY SATURDAY THE MODEL CONSENSUS
INDICATES CONTINUING WESTERLY WINDS ACROSS THE REGION WITH ALL THE
DEEP TROPICAL MOISTURE MAINLY CONCENTRATED AROUND JOAQUIN WITH
SOUTH FLORIDA AND REGIONAL WATERS ENCOMPASSED BY RELATIVELY DRIER
WITH LIMITED POTENTIAL FOR REGIONAL CONVECTION. BY SUNDAY
HOWEVER...THE AFOREMENTIONED UPPER LEVEL TROUGH IS FORECAST TO
MOVE SOUTHEAST INTO NORTHERN FLORIDA AND COULD CONTRIBUTE TO
SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY EXPECTED AROUND THE
LAKE REGION AND WESTERN PENINSULA.

ALTHOUGH WEATHER WISE HURRICANE JUAQUIN WILL NOT HAVE A
SIGNIFICANT IMPACT ON THE REGION...THERE WILL BE MARINE AND
COASTAL IMPACTS AS IT MOVES TO THE NORTH NORTHEAST THE NEXT
SEVERAL DAYS AND THE ANTICIPATED HAZARDS ARE OUTLINED BELOW:

HAZARDOUS SEAS...ATLANTIC AND GULF STREAM SEAS ARE FORECAST TO
REACH 6 TO 7 FEET BY EARLY SATURDAY THEN CONTINUING THROUGH AT
LEAST SUNDAY WITH A SMALL CRAFT ADVISORY LIKELY TONIGHT.

POSSIBLE HIGH SURF ADVISORY...THE COMBINATION OF THE CONTINUING
HIGHER TIDES...THE EXPECTED ARRIVAL OF THE LONG PERIOD SWELL AND
RESULTANT BREAKING WAVES MIGHT WARRANT A HIGH SURF ADVISORY FOR
PORTIONS OF THE ATLANTIC COASTAL ZONE BY LATE SATURDAY THROUGH AT
LEAST SUNDAY...MOST LIKELY FOR PALM BEACH COUNTY AND NORTHERN
BROWARD COUNTY. ADDITIONAL GUIDANCE OVER THE NEXT DAY OR SO WILL
HELP IN REFINING TIMING AND LOCATIONS AND IF AN ADVISORY WILL BE
NECESSARY.

CONTINUING COASTAL ZONE TIDAL FLOODING...

FOR THE GULF COAST...INCREASING WESTERLY TO NORTHWESTERLY WINDS
TODAY THROUGH THE WEEKEND COULD CONTRIBUTE TO MINOR COASTAL
FLOODING AT TIMES OF HIGH TIDE.

FOR THE ATLANTIC COAST...ALTHOUGH PREDICTED HIGH TIDES WILL
SLOWLY DECREASE TODAY...NORTHEASTERLY SWELL ARE FORECAST TO
SLIGHTLY INCREASE TONIGHT INTO SATURDAY THEN BECOME LONGER PERIOD
WITH A FURTHER INCREASE LATE SATURDAY THROUGH SUNDAY AND ARE
FORECAST TO LINGER INTO EARLY NEXT WEEK. THE LONGER PERIOD SWELL
THROUGH THE WEEKEND WILL CONTRIBUTE TO THE POTENTIAL FOR TIDAL
FLOODING...WITH THE GREATEST IMPACTS ALONG THE PALM BEACH COUNTY
COASTAL ZONE.

BEACH EROSION...THE ARRIVAL OF THE LONG PERIOD NORTHEAST SWELL FORECAST
LATE SATURDAY WILL CONTRIBUTE TO THE POTENTIAL FOR BEACH
EROSION...ESPECIALLY ALONG THE BEACHES OF PALM BEACH COUNTY.
HOWEVER...THE LONGER PERIOD SWELL WILL ALSO IMPACT BROWARD AND
MIAMI DADE COUNTY BEACHES AS WELL WITH THE POTENTIAL FOR BEACH
EROSION.

RIP CURRENTS...INCREASING WESTERLY TO NORTHWESTERLY WINDS ACROSS
THE GULF WATERS TODAY THROUGH THE WEEKEND WILL LEAD TO AN
INCREASING RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES TODAY
THROUGH THE WEEKEND. FOR THE ATLANTIC COAST BEACHES...A MODERATE RISK
OF RIP CURRENTS IS EXPECTED ALONG THE PALM BEACH COUNTY BEACHES
TODAY THROUGH AT LEAST THE WEEKEND. FOR THE REMAINING ATLANTIC
COAST BEACHES A SLIGHT RISK IS EXPECTED TODAY THEN INCREASING TO A
HIGH BY RISK LATE SATURDAY THROUGH AT LEAST THE WEEKEND.

MARINE...

GENERALLY NORTHWESTERLY TO WESTERLY WINDS FORECAST TO PREVAIL
THROUGH THE WEEKEND AND INCREASING TONIGHT INTO SATURDAY.

ATLANTIC AND GULF STREAM SEAS FORECAST TO BUILD TO 7 FEET BY FRIDAY
NIGHT THEN CONTINUING THROUGH AT LEAST SUNDAY...WITH A SMALL CRAFT
ADVISORY FOR TONIGHT LIKELY ISSUED LATER TODAY.

A LONG PERIOD AND LARGE NORTHEASTERLY SWELL IS FORECAST TO ENTER
THE ATLANTIC COASTAL AREAS BY EARLY SUNDAY AND CONTINUE INTO EARLY
NEXT WEEK WITH THE ATLANTIC WATERS EAST OF PALM BEACH COUNTY
EXPECTED TO HAVE THE GREATEST IMPACTS.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR FLZ168-
     172-173.

AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 2, 4:34 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
434 AM EDT FRI OCT 2 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030015-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
434 AM EDT FRI OCT 2 2015

...COASTAL FLOODING POSSIBLE AGAIN TODAY...
...MODERATE RISK OF RIP CURRENTS PALM BEACH COUNTY...
...DETERIORATING MARINE CONDITIONS THIS WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: BUILDING NORTHEAST AND EAST SWELLS WILL LEAD TO A
MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH COUNTY,
WITH A SLIGHT RISK ALONG THE BROWARD, MIAMI-DADE AND COLLIER
COUNTY BEACHES.

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY THIS
AFTERNOON AND EARLY EVENING.

WATERSPOUTS: A FEW WATERSPOUTS ARE POSSIBLE WITH BANDS OF SHOWERS
AND THUNDERSTORMS OVER THE OFFSHORE ATLANTIC WATERS.

FLOODING: TIDAL FLOODING IS ONCE AGAIN LIKELY ALONG AREAS ADJACENT
TO BAYS AND INTRACOASTAL WATERWAYS OF THE ATLANTIC AND GULF
COASTS, WITH THE HIGHER LIKELIHOOD OF MORE SIGNIFICANT FLOODING
ALONG THE EAST COAST. MAIN IMPACT WILL BE WATER ON STREETS IN THE
MOST VULNERABLE AREAS FOR ABOUT 2 HOURS ON EITHER SIDE OF THE HIGH
TIDE.

WAVES: SEAS WILL BUILD TO 7 FEET OVER THE WATERS OFFSHORE PALM
BEACH COUNTY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BUILDING LONG PERIOD SWELL WILL LEAD TO ROUGH MARINE AND SURF
CONDITIONS ALONG AND OFFSHORE THE ATLANTIC COAST OF SOUTHEAST
FLORIDA THIS WEEKEND AND MUCH OF NEXT WEEK. THE PALM BEACH AND
NORTHERN BROWARD COUNTY COASTS WILL SEE THE HIGHEST SURF, WITH
MODERATE SURF DOWN THE COAST TO MIAMI BEACH. THIS WILL LEAD TO
BEACH EROSION WHICH WILL BE MOST NOTICEABLE AT THE TYPICALLY
VULNERABLE LOCATIONS.

THERE WILL BE A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES,
WITH A MODERATE RISK LIKELY AT THE COLLIER COUNTY BEACHES FOR
MUCH OF THIS PERIOD.

COASTAL FLOODING WILL BE POSSIBLE THROUGH THE WEEKEND NEAR THE
TIMES OF HIGH TIDE, PARTICULARLY IN AREAS THAT HAVE EXPERIENCED
FLOODING THE PAST SEVERAL DAYS.

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD, ALTHOUGH
COVERAGE IS EXPECTED TO BE ISOLATED.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT COASTAL FLOODING AND
HIGH SURF TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

MOLLEDA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 4:25 PM EDTSmall Craft AdvisoryMFL40 hr

Nearby

Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.